MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-19A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Dyspnea (1816); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2017, a 19mm trifecta valve was implanted in a patient.On (b)(6) 2024, it was reported that a 19mm trifecta was explanted since the device has been torn, and was causing ar (aortic valve regurgitation), dyspnea, confirmed by echocardiograms.Upon explant, a tear was noted from the commissure between the left coronary cusp (lcc),and the right coronary cusp (rcc).There was also pannus noted on the valve.A 23mm epic plus suprawas implanted, and the procedure was completed.Patient condition is stable,.
 
Additional Manufacturer Narrative
Explant was reported due to device being torn, and was causing aortic valve regurgitation and dyspnea confirmed by echocardiograms.Upon explant a tear was noted from the commissure between the left coronary cusp and the right coronary cusp, and there was also pannus noted on the valve.The investigation found fibrous pannus ingrowth on inflow surface of leaflets 1 and 3.Leaflets 1 and 3 were torn.There were degenerative changes noted at tear site of leaflet 1.There were degenerative changes to the leaflet tissue including a denatured appearance to the collagen at leaflet 3.There was circumferential fibrous pannus formation on the sewing cuff.No acute inflammation or significant calcifications were present.The cause of the tears could not be conclusively determined; however, the degenerative changes noted to the tissue could have contributed to the tear formation.Additionally, the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.The incomplete coaptation could have contributed to the reported regurgitation.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19983825
Report Number2135147-2024-03962
Device Sequence Number4374900
Product Code LWR
UDI-Device Identifier05414734052016
UDI-Public05414734052016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue NumberTF-19A
Device Lot NumberBR00006960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight60 KG